MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802231
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that patient information was "unknown".Therefore, part a of this report is blank.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.Additionally, the lot number for the device was reported as unknown; therefore, fields within section d4 could not be completed, including the udi number.Attempts were made to obtain information on the suspect medical device.To date, only the model/catalog number has been provided.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The supplied images presented skived/cut damage of the polymer jacket material by exposing core wire at an unknown distance from the distal tip.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.· due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.The actual device is expected to return.Upon analysis and receipt of any additional event information, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: during pcnl coating came off wire and in patient.Md was able to retrieve retained wire.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: n/a what is the next course of action?: wire replaced patient present at time of event?: yes patient complications: no patient complications time of the event: during procedure what was the outcome of the procedure?: procedure completed using an alternate device images received 17 march 2025 additional information provided 24 march 2025: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Nephroscope, unsure of manufacturer 2.Was the zipwire advanced through a metal cannula or needle? nephroscope sheath 3.Did this event occur during insertion, advancement, or withdrawal? ongoing use 4.Did the physician encounter any resistance while inserting, advancing, or removing the zipwire? unknown 5.What method was used to retrieve the "retained wire"? unknown 6.Are there efforts to obtain the lot number for the complaint device? yes, sent packaging back with return.7.What is the anatomy location of the device? kidney/ureter.
 
Additional Manufacturer Narrative
Product evaluation.As received, the specimen consisted of one-1 each pkg-hydro gw stf std an150-035; returned coiled and loose.The specimen presented an overall length of 150cm and a finished diameter of.03325" to.03390".A gage bushing certified to be.0360" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wetting with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented skived/cut damage from 21cm to 45cm from the distal tip by exposing metallic core wire from 26.7cm to 45cm.The specimen also presented bend damage at 7cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.Review of the customer supplied images presented skived/cut damage of the polymer jacket material by exposing core wire at an unknown distance from the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) warnings: do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.Based on the information provided and the evidence presented, it appeared that procedural and/or handling factors have contributed to the event as reported.Should any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: during pcnl coating came off wire and in patient.Md was able to retrieve retained wire.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? n/a.What is the next course of action? wire replaced.Patient present at time of event? yes.Patient complications: no patient complications.Time of the event: during procedure.What was the outcome of the procedure? procedure completed using an alternate device.Images received 17 march 2025.Additional information provided 24 march 2025: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Nephroscope, unsure of manufacturer.2.Was the zipwire advanced through a metal cannula or needle? nephroscope sheath.3.Did this event occur during insertion, advancement, or withdrawal? ongoing use.4.Did the physician encounter any resistance while inserting, advancing, or removing the zipwire? unknown.5.What method was used to retrieve the "retained wire"? unknown.6.Are there efforts to obtain the lot number for the complaint device? yes, sent packaging back with return.7.What is the anatomy location of the device? kidney/ureter.Additional information provided 25 march 2025: 1.The response to question #2: was the zipwire advanced through a metal cannula or needle? nephroscope sheath - for clarification purposes, was this a metal sheath? yes.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key21688077
Report Number9680001-2025-00004
Device Sequence Number9234476
Product Code EYA
UDI-Device Identifier00816349011832
UDI-Public(01)00816349011832(17)260228(10)JRZ8088088
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberM0066802231
Device Catalogue NumberM0066802231
Device Lot NumberJRZ8088088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown